Myoclonic status epilepticus following high-dosage lamotrigine therapy

Renzo Guerrini, Anna Belmonte, Lucio Parmeggiani, Emilio Perucca

Research output: Contribution to journalArticlepeer-review

Abstract

An 8-year-old girl with Lennox-Gastaut syndrome showed a partial reduction in seizure frequency when lamotrigine (LTG), 15 mg/kg per day, was added to clobazam (CLB) and vigabatrin (VGB). An increase in LTG dosage to 20 mg/kg per day produced no further improvement and was followed by myoclonic status epilepticus. The condition developed insidiously and ultimately became stable. Video-EEG polygraphy and jerk-locked back-averaged EEG demonstrated continuous myoclonus of cortical origin. Discontinuation of LTG resulted in rapid disappearance of clinical and electrophysiological manifestations of myoclonic status epilepticus. No episodes of myoclonus occurred in the subsequent 2 years, during which CLB and VGB were kept unchanged. The striking response to drug discontinuation suggests that LTG may have played a role in the precipitation of status, possibly within the context of paradoxical intoxication. Copyright (C) 1999 Elsevier Science B.V.

Original languageEnglish
Pages (from-to)420-424
Number of pages5
JournalBrain and Development
Volume21
Issue number6
DOIs
Publication statusPublished - Sep 1 1999

Keywords

  • Lamotrigine
  • Myoclonic status epilepticus
  • Seizure exacerbation

ASJC Scopus subject areas

  • Clinical Neurology
  • Pediatrics, Perinatology, and Child Health
  • Neurology

Fingerprint

Dive into the research topics of 'Myoclonic status epilepticus following high-dosage lamotrigine therapy'. Together they form a unique fingerprint.

Cite this